Alert archive / South Carolina / Flash Flood Warnings in 2015
Flash Flood Warning 6, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Oct 4, 2015, 6:00 PM EDT for 6 counties in South Carolina; 6 counties in North Carolina. It was in force for 6 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 4, 2015, 6:00 PM EDT (22:00 UTC)
- Expired
- Oct 5, 2015, 12:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC
The radar
The Wilmington radar (KLTX), 74 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 6:00 PM EDT | FLASH FLOOD | 1 Sw Masonboro, NC | 2.5 FEET OF WATER ACROSS CROSSWINDS DRIVE AT DOWNRIGGER RD |
| Oct 4, 6:40 PM EDT | FLASH FLOOD | 1 W Smith Creek, NC | ROAD FLOODED ON N KERR RD NEAR INTERSECTION OF MARTIN LUTHER KING JR PARKWAY. SOME CARS REPORTED STRANDED. |
| Oct 4, 6:40 PM EDT | FLASH FLOOD | 3 Se Castle Hayne, NC | WATER SPILLING OUT OF DITCHES AND FLOWING ACROSS THE EXIT RAMPS OF I-40 AT I-140 |
| Oct 4, 6:45 PM EDT | FLASH FLOOD | 1 Wnw Bayshore, NC | DITCHES ALONG MARKET STREET BETWEEN HIGHWAY 17 AND GORDON ROAD SPILLING SEVERAL INCHES OF WATER ACROSS OUTER LANES OF MARKET STREET. |
| Oct 4, 6:45 PM EDT | FLASH FLOOD | 1 Wnw Ogden, NC | 5 TO 10 INCHES OF WATER OVER ONE LANE OF MIDDLE SOUND LOOP ROAD AT OGDEN ELEMENTARY SCHOOL |
| Oct 4, 6:50 PM EDT | FLASH FLOOD | Smith Creek, NC | 2.5 FEET OF WATER ACROSS KINGS DR IN THE KINGS GRANT SUBDIVISION |
| Oct 4, 7:04 PM EDT | FLASH FLOOD | Smith Creek, NC | 2.5 FEET OF WATER ACROSS KINGS DR IN THE KINGS GRANT SUBDIVISION |
| Oct 4, 9:00 PM EDT | FLASH FLOOD | 3 Wnw Bayshore, NC | REPORTS OF FLOODED ROADS IN THE QUAIL WOODS SUBDIVISION ON MURRAYVILLE RD AND RETRIEVER LN. |
| Oct 4, 9:42 PM EDT | FLASH FLOOD | Shallotte, NC | LAW ENFORCEMENT REPORTED THE SHALLOTE RIVER IS OUT OF ITS BANKS AND HAS FLOODED HOLMES ST AND SUNRISE AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 448 m²/s²
- 0-3 km storm-relative helicity
- 549 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
033
WGUS52 KILM 042200
FFWILM
NCC017-019-047-129-141-155-SCC031-033-041-051-067-069-050400-
/O.NEW.KILM.FF.W.0006.151004T2200Z-151005T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
600 PM EDT SUN OCT 4 2015
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN PENDER COUNTY IN SOUTHEASTERN NORTH CAROLINA...
BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA...
NEW HANOVER COUNTY IN SOUTHEASTERN NORTH CAROLINA...
COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA...
SOUTHERN BLADEN COUNTY IN SOUTHEASTERN NORTH CAROLINA...
SOUTHERN ROBESON COUNTY IN SOUTHEASTERN NORTH CAROLINA...
NORTHEASTERN HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA...
NORTHERN MARION COUNTY IN NORTHEASTERN SOUTH CAROLINA...
DILLON COUNTY IN NORTHEASTERN SOUTH CAROLINA...
NORTHWESTERN FLORENCE COUNTY IN NORTHEASTERN SOUTH CAROLINA...
DARLINGTON COUNTY IN NORTHEASTERN SOUTH CAROLINA...
CENTRAL MARLBORO COUNTY IN NORTHEASTERN SOUTH CAROLINA...
* UNTIL MIDNIGHT EDT MONDAY
* AT 558 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES
IS EXPECTED...WITH LOCAL AMOUNTS OF 6 INCHES POSSIBLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WILMINGTON...LELAND...HARTSVILLE...DILLON...OAK ISLAND...
DARLINGTON...CAROLINA BEACH...WHITEVILLE...MULLINS...SHALLOTTE...
SUNSET BEACH...WRIGHTSVILLE BEACH...KURE BEACH...SURF CITY...HOLDEN
BEACH...OCEAN ISLE BEACH...CASWELL BEACH...BALD HEAD ISLAND...SNOWS
CUT AND OCEAN CREST PIER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN WILMINGTON
AT 800-697-3901 WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3444 7752 3417 7783 3384 7796 3391 7814
3390 7837 3385 7855 3413 7888 3425 7980
3408 8006 3416 8016 3423 8011 3436 8018
3433 8024 3437 8029 3449 8005 3449 7988
3461 7978
$$
MORGAN1 follow-up statement
452
WGUS72 KILM 042347
FFSILM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
747 PM EDT SUN OCT 4 2015
NCC017-019-047-129-141-155-SCC031-033-041-051-067-069-050400-
/O.CON.KILM.FF.W.0006.000000T0000Z-151005T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PENDER NC-BRUNSWICK NC-NEW HANOVER NC-COLUMBUS NC-BLADEN NC-
ROBESON NC-HORRY SC-MARION SC-DILLON SC-FLORENCE SC-DARLINGTON SC-
MARLBORO SC-
747 PM EDT SUN OCT 4 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
MONDAY FOR SOUTHERN PENDER...BRUNSWICK...NEW HANOVER...COLUMBUS...
SOUTHERN BLADEN...SOUTHERN ROBESON...NORTHEASTERN HORRY...NORTHERN
MARION...DILLON...NORTHWESTERN FLORENCE...DARLINGTON AND CENTRAL
MARLBORO COUNTIES...
AT 743 PM EDT...DOPPLER RADAR INDICATED MODERATE TO OCCASIONALLY
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS ALREADY
OCCURRING IN MANY LOCATIONS...AND NUMEROUS ROADS ARE IMPASSABLE DUE
TO HIGH WATER. ALTHOUGH THE RAIN MAY TAPER OFF AT TIMES THIS
EVENING...CONDITIONS WILL REMAIN EXTREMELY HAZARDOUS DUE TO THE
AMOUNT OF RAIN THAT HAS ALREADY FALLEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN WILMINGTON
AT 800-697-3901...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3444 7752 3417 7783 3384 7796 3391 7814
3390 7837 3385 7855 3413 7888 3425 7980
3408 8006 3416 8016 3423 8011 3436 8018
3433 8024 3437 8029 3449 8005 3449 7988
3461 7978
$$
MORGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 5:42 PM EDT, 18 minutes earlier.
Area forecast discussion, Oct 4, 5:42 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
542 PM EDT SUN OCT 4 2015
.SYNOPSIS...
LIFE THREATENING FLOODING IS EXPECTED TO LAST INTO MONDAY. DRY AIR
WILL MOVE IN ON TUESDAY. DRY AND SEASONABLE WEATHER WILL THEN LAST
FOR THE REMAINDER OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 330 PM SUNDAY... WE EXPECT DESTRUCTIVE FLOODING TO CONTINUE
THROUGH THE NEAR TERM.
THE UPPER LOW CENTERED OVER NORTHERN FLORIDA WILL DRIFT EAST AND
OFFSHORE AS A NEARLY STATIONARY FRONT/CONVERGENT BOUNDARY REMAINS
ANCHORED ALONG OR NEAR THE COAST NORTH OF CAPE FEAR. AN ASSOCIATED
STRONG FRONTAL WAVE OFF THE COAST OF SOUTH CAROLINA WILL DRIFT NE AS
THE DEEP MOISTURE TAP OVER THE ATLANTIC PIVOTS AROUND THE UPPER LOW.
THIS WILL FORCE THE PRESENT EXTENSIVE AREA OF HEAVY RAIN AND
EMBEDDED THUNDERSTORMS TO SLOWLY SHIFT IN ORIENTATION OVERNIGHT WITH
THE FOCUS OF HIGHEST QPF VALUES BECOMING MORE CONCENTRATED OVER THE
COASTAL COUNTIES FROM THE CAPE FEAR REGION AND SOUTHWARDS.
GEORGETOWN COUNTY WILL BE THE HARDEST HIT UNDER THIS SCENARIO...WITH
ANOTHER 6 INCHES PLUS ON TAP FOR THAT AREA. OUR VERY NORTHERN TIER
OF NC COUNTIES WILL FARE THE BEST...WITH STORM TOTALS OVERNIGHT MORE
IN THE ONE INCH RANGE.
GIVEN THE ABOVE...THE ONGOING HISTORIC AND VERY DANGEROUS FLOODING
EVENT IS EXPECTED TO CONTINUE WELL PAST THE NEAR TERM. THE FLASH
FLOOD WATCH WILL REMAIN IN EFFECT THROUGH THE PERIOD.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
AS OF 300 PM SUNDAY...EXCEPTIONAL FLOOD EVENT SLATED TO CONTINUE
FOR AT LEAST PART OF THE AREA AND PART OF THE DAY MONDAY. SECTIONS
MOST LIKELY TO BE STILL BEING HIT HARD ARE THE CAPE FEAR COASTAL
REGION AND HORRY COUNTY. THE PRECIP GRADIENT WILL BE SHARP ON ITS
NORTH AND WEST SIDE AND ITS TEMPTING TO LOWER THE FLASH FLOOD
WATCH OVER FAR INLAND ZONES. HOWEVER DUE TO THE INTENSITY OF THE
RAINFALL AND THE POSSIBILITY OF A SMALL NW SHIFT OF NOTORIOUSLY
POORLY MODELED CUTOFF UPPER LOW DRIVING THIS EVENT WILL OPT TO NOT
DO SO AT THIS TIME. THOUGH THE LESS SOUTHERN SUPPRESSED WRF
PREFERRED WITH RESPECT TO QPF LEANED ON THE STRONGER WINDS OF THE
GFS. THIS UPPER LOW HAS AN IMPRESSIVE COLD POOL AND THE SURFACE
CYCLOGENESIS SHOULD BE STRONGER THAN WHAT THE WRF SHOWS. THERE WAS
SOME CONCERN FROM NEIGHBORING WFO'S THAT STABILITY EFFECTS MAY
INHIBIT MIXING SO HAVE NOT GONE AS HIGH AS RAW GFS...WHICH GIVEN
THE CRAZY ANTECEDENT RAINFALL TOTALS MAY NECESSITATE ANOTHER
IMPACT BASED WIND ADVISORY. AS THIS SYSTEM SWEEPS OFFSHORE MONDAY
NIGHT INTO TUESDAY SOME COOLER AND DRIER AIR WILL PUSH IN FROM THE
NORTH AND WEST. VERY LIGHT WRAPAROUND RAIN COULD LINGER ALONG THE
COAST, MAINLY NC.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 330 PM SUNDAY...WE WILL SEE MUCH IMPROVED AND VERY
PLEASANT CONDITIONS RETURN FOR THE LONG TERM. A DEEP DRY AIRMASS
WILL MOVE ACROSS THE EASTERN CAROLINAS AS HIGH PRESSURE BUILDS IN
FROM THE NORTH AND THE UPPER LOW RESPONSIBLE FOR MUCH OF OUR WET
WEATHER EJECTS OFF TO THE NORTHEAST. TEMPERATURES WILL REMAIN
SEASONAL THROUGH THE LONG TERM ALTHOUGH WE WILL SEE A GRADUAL
WARM-UP...WITH MAXIMUM TEMPERATURES INCREASING FROM THE MID 70S ON
WEDNESDAY TO THE UPPER 70S BY SUNDAY. A WEAK COLD FRONT MAY STALL
OVER THE AREA NEXT WEEKEND.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 18Z...TREMENDOUS CONVERGENCE OVER THE SOUTHERN TERMINALS IS
RESULTING IN PERSISTENT RAINFALL WITH ISOLATED EMBEDDED
THUNDERSTORMS MAINLY KCRE/KMYR. THIS CONVERGENCE AREA WILL SHIFT
NORTH AND BY LATE AFTERNOON BE AFFECTING KILM TO NEAR KLBT TO NEAR
KFLO. HAVE SEEN SOME DECREASE IN AREAL COVERAGE OF HEAVIEST
RAINFALL. WILL TREND TO LIGHT TO MODERATE RAINFALL BY LATE
AFTERNOON AND EVENING. REGARDLESS...IFR/LIFR IS VERY LIKELY AT ALL
TERMINALS THROUGH THIS TAF VALID PERIOD WITH NE WINDS GUSTING TO
20-25 KT.
EXTENDED OUTLOOK...EXPECT RAIN...SOMETIMES HEAVY...WITH MVFR/TEMPO
IFR POSSIBLY INTO TUESDAY WITH CLEARING TUESDAY NIGHT INTO
WEDNESDAY. VFR THURSDAY AND FRIDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM SUNDAY... VERY HAZARDOUS MARINE CONDITIONS WILL
CONTINUE THROUGH THE NEAR TERM AND WE WILL KEEP THE GALE WARNING
FOR OUR NC WATERS IN EFFECT THROUGH THIS EVENING...WITH A SMALL
CRAFT ADVISORY FOR OUR SC WATERS IN EFFECT THROUGH THE OVERNIGHT
PERIOD AND BEYOND. LATEST OBS SHOW EASTERLY WINDS OF 20 TO 30 KT
WITH GUSTS TO 40 KT AND SEAS OF 6 TO 10 FT. EXPECT LITTLE CHANGE
TO THESE CONDITIONS THROUGH THE OVERNIGHT PERIOD. HIGHER
WINDS...UP TO AROUND 50 KT...HAVE BEEN RECORDED UNDER STRONG
SHOWERS. COASTAL INTERESTS SHOULD ALSO NOTE THAT A COASTAL FLOOD
WARNING IS NOW IN EFFECT FOR HIGH OCEAN RUN-UP DURING HIGH TIDE
TODAY.
SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 300 PM SUNDAY... SMALL CRAFT ADVISORY TO CONTINUE THROUGH
MUCH OF THE PERIOD. GALES ARE TOUGHER TO FIGURE OUT AS MODELS NOT
IN AGREEMENT WITH THE LOCATION OF THE MAX LOW LEVEL/925MB WIND
FIELDS AND THE SURFACE WINDS THAT RESULT. OPTED A BIT TOWARDS THE
STRONGER MODEL AS COLD UPPER LOW MOVING OVER THE AREA COULD FAVOR
MARINE INSTABILITY. GALE FORCE GUSTS AT LEAST SEEM LIKELY AND A
GALE WARNING MAY NEED TO BE ISSUED ON A SHORT FUSED BASIS.
IMPROVEMENT TUESDAY WILL BE GRADUAL BOTH WITH RESPECT TO WIND AND
WAVES, THOUGH AS ALWAYS THE LATTER WILL BE SLOWER TO ABATE. THUS,
ADVISORY LIKELY TO ROUND OUT THE PERIOD.
LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 330 PM SUNDAY...EXPECT GRADUALLY IMPROVING CONDITIONS AS
HIGH PRESSURE BUILDS IN FROM THE NORTH. THE PERIOD WILL START WITH
NE WINDS OF 10 TO 15 KT...GUSTING TO 20 KT...WITH SEAS IN THE 3
TO 5 FT RANGE. EXPECT DECREASING WINDS THROUGH FRIDAY WITH SEAS
DROPPING TO AROUND 2 FT BY THE END OF THE LONG TERM.
&&
.TIDES/COASTAL FLOODING...
AS OF 530 PM SUNDAY...A COASTAL FLOOD WARNING CONTINUES ON THE
LOWER CAPE FEAR RIVER THROUGH 6 PM. COASTAL FLOOD WARNINGS FOR THE
BEACHES HAS EXPIRED. ANOTHER ROUND OF COASTAL FLOODING IS LIKELY
LATE TONIGHT WITH THE HIGH TIDE...AROUND 2 AM AT THE BEACHES AND 4
AM ALONG THE LOWER CAPE FEAR RIVER.
EXPECT THE TIDES WILL CONTINUE TO RUN A FOOT OR TWO ABOVE NORMAL
FOR THE NEXT FEW HIGH TIDE CYCLES. WE EXPECT HIGH WATER RUN-UP AND
SEVERE BEACH EROSION.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR SCZ017-023-024-
032-033-039-053>056.
WIND ADVISORY UNTIL 6 AM EDT MONDAY FOR SCZ017-023-024-032-033-
039-053>056.
HIGH RIP CURRENT RISK THROUGH MONDAY EVENING FOR SCZ054-056.
NC...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR NCZ087-096-099-
105>110.
WIND ADVISORY UNTIL 6 AM EDT MONDAY FOR NCZ087-096-099-105>110.
HIGH RIP CURRENT RISK THROUGH MONDAY EVENING FOR NCZ106-108-
110.
COASTAL FLOOD WARNING UNTIL 6 PM EDT THIS EVENING FOR NCZ107.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR AMZ254-256.
GALE WARNING UNTIL 8 PM EDT MONDAY FOR AMZ250-252.
&&
NEAR TERM...REK
SHORT TERM...MBB
LONG TERM...REK
AVIATION...MRR
TIDES/COASTAL FLOODING...REKHazardous weather outlook, Oct 4, 5:23 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 523 PM EDT SUN OCT 4 2015 NCZ107-052130- INLAND NEW HANOVER- 523 PM EDT SUN OCT 4 2015 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. MODERATE TO MAJOR FLOODING ON MOST OF THE RIVERS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. NCZ106-108-110-SCZ054-056-052130- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 523 PM EDT SUN OCT 4 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. FLASH FLOOD WATCH. MODERATE TO MAJOR FLOODING ON MOST OF THE RIVERS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-053-055-052130- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- INLAND GEORGETOWN- 523 PM EDT SUN OCT 4 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. MODERATE TO MAJOR FLOODING ON MOST OF THE RIVERS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. AMZ254-256-052130- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 523 PM EDT SUN OCT 4 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. AMZ250-252-052130- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 523 PM EDT SUN OCT 4 2015 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. 27
In the hours before
Local storm report, Oct 4, 5:00 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
500 PM EDT SUN OCT 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLOOD 1 S MASONBORO 34.16N 77.87W
10/04/2015 NEW HANOVER NC EMERGENCY MNGR
MASONBORO LOOP ROAD IS FLOODED BETWEEN HOLIDAY HILLS DR
AND TRAILS END DR.
&&
EVENT NUMBER ILM1500396
LACORTELocal storm report, Oct 4, 5:10 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
510 PM EDT SUN OCT 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FLASH FLOOD 1 W CALABASH 33.90N 78.59W
10/04/2015 BRUNSWICK NC COUNTY OFFICIAL
HIGHWAY 17 CLOSED NEAR NC/SC BORDER
&&
EVENT NUMBER ILM1500397
ROSSLocal storm report, Oct 4, 5:15 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
515 PM EDT SUN OCT 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 6 SSE AYNOR 33.92N 79.15W
10/04/2015 HORRY SC AMATEUR RADIO
ROAD IS CLOSED DUE TO FLOODING AT HWY 501 AND STATE
ROAD 22. PART OF THE ROAD HAS BEEN WASHED OUT.
&&
EVENT NUMBER ILM1500398
LACORTELocal storm report, Oct 4, 5:18 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
518 PM EDT SUN OCT 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FLASH FLOOD 2 ESE BOILING SPRING LA 34.02N 78.03W
10/04/2015 BRUNSWICK NC COUNTY OFFICIAL
ROAD CLOSED HIGHWAY 133/RIVER ROAD AND FIFTY LAKES
DRIVE
&&
EVENT NUMBER ILM1500399
ROSSLocal storm report, Oct 4, 5:34 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
534 PM EDT SUN OCT 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD PAMPLICO 34.00N 79.57W
10/04/2015 FLORENCE SC EMERGENCY MNGR
ROAD COLLAPSED AS PERSON WAS ATTEMPTING TO RETRIEVE HIS
VEHICLE FROM A FLOODED AREA AND WAS SWEPT AWAY BY WATER.
HE WAS RESCUED BY THE SHERIFF DEPARTMENT.
&&
EVENT NUMBER ILM1500400
LACORTELocal storm report, Oct 4, 5:55 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
555 PM EDT SUN OCT 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLOOD SEAGATE 34.20N 77.85W
10/04/2015 NEW HANOVER NC PUBLIC
WATER ENTERING HOME ON OAK BLUFF LN.
&&
EVENT NUMBER ILM1500401
ROSSThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 2:12 AM EDT | Flash Flood Warning | ILM | Georgetown, Williamsburg | 16 hr |
| Oct 4, 3:11 AM EDT | Coastal Flood Advisory | ILM | Georgetown, Horry | 6 hr |
| Oct 4, 9:30 AM EDT | Coastal Flood Warning | ILM | Georgetown, Horry | 9 hr |
| Oct 4, 9:39 AM EDT | Flash Flood Warning | ILM | Florence, Horry, Marion | 9 hr |
| Oct 4, 1:12 PM EDT | Flash Flood Warning | ILM | Horry | 6 hr |
| Oct 4, 3:33 PM EDT | Areal Flood Warning | ILM | Darlington, Dillon, Florence, Marion, Marlboro | 3 hr |
| Oct 4, 6:14 PM EDT | Flash Flood Warning | ILM | Florence, Georgetown, Horry, Marion, Williamsburg | 6 hr |
| Oct 4, 6:50 PM EDT | Coastal Flood Advisory | ILM | Georgetown, Horry | 11 hr |
| Oct 3, 10:49 PM EDT | Gale Warning | ILM | 53 hr | |
| Oct 4, 7:19 AM EDT | Areal Flood Warning | ILM | Brunswick, Columbus | 116 min |
| Oct 4, 8:41 AM EDT | Special Marine Warning | ILM | 19 min | |
| Oct 4, 9:55 AM EDT | Special Weather Statement | ILM | Brunswick | 35 min |
| Oct 4, 11:18 AM EDT | Special Weather Statement | ILM | Columbus | 27 min |
| Oct 4, 2:54 PM EDT | Areal Flood Warning | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender | 3 hr |
Nearby
Flash Flood Warnings in South Carolina, 2015Flash Flood Warnings in North Carolina, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.